MAUDE Adverse Event Report: STRYKER SPINE-US REFLEX-HYBRID SCREW EXTRACTOR; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER SPINE-US REFLEX-HYBRID SCREW EXTRACTOR; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 48511905
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/12/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the surgeon was trying to back out and reposition a screw and the tip of the inner draw rod snapped off within the screw.All broken fragments were retrieved and there are no adverse health consequences to the patient.
 
Additional Manufacturer Narrative
The customer reported event was confirmed via correspondence with the sales representative.The device was not returned for evaluation.No relevant manufacturing issues were found upon device history review.No adverse consequences to the patient was reported in the actual event.The general instrument ifu states that the life of the instrument depends on the number of times they are used as well as the precautions taken in handling, cleaning and storage.Great care must be taken of the instruments to ensure that they remain in good working order.Upon manufacturing history review, the age of the device was found to be 4 years.Per email correspondence with the sales rep, it was used every fortnight.Therefore, the probable root cause of this reported event is normal wear.
 
Event or Problem Description

Brand Name
REFLEX-HYBRID SCREW EXTRACTOR
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key7402137
Report Number0009617544-2018-00076
Device Sequence Number19065261
Product Code LXH
UDI-Device Identifier07613327270952
UDI-Public(01)07613327270952
Combination Product (Y/N)N
Initial Reporter CountryAU
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48511905
Device Catalogue Number48511905
Device Lot Number130938
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/12/2018
Supplement Date Received by Manufacturer05/30/2018
Initial Report FDA Received Date04/06/2018
Supplement Report FDA Received Date06/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1